HUMIRA WITHDRAWL HELP: HI Everyone I'm here 2 years... - NRAS

NRAS
26,267 members30,111 posts

HUMIRA WITHDRAWL HELP

HI Everyone

I'm here 2 years and following many posts.

Im in humira successfully 2 years I have to STOP, for a minor oo, 6 weeks before, I'm now into 2 weeks since my last injection and feel weird.

Any help with what to expect.

I'm returning to Humira after op.

I'm also on long term 10mg pred.

Pleasexdny info much appreciated.

Cheers

Richard

4 Replies
oldestnewest

Hi Richard, sorry you haven’t had any replies as I’m going to be in the same situation.im awaiting a hernia operation,but I haven’t got a date yet,to be honest I’m dreading having to come off Humira.

Hope we get some advice.

Mike

1 like
Reply

Thanks for your reply, I'm too having a hernia op.

My body is going through a 2nd withdrawl, major fatigue, aching, and it's the beginning.

It's a similar effect as tapering pred or other meds, it will get better, and immtokd very important for the OP.

Keep a look out for further replies.replues, good luck with op

Reply

Hi Richard

I am in the middle of week 3 having stopped Humira. So basically should have taken a dose a week ago. I don’t ‘feel’ any different but my knees are starting to swell a little. I take the same methotrexate dose as you. I am moving to another biological next week.

I have PSA rather than RA ( might be on the wrong forum but am new!).

What do you feel by feeling wired?

Sorry I’m not much help.

Reply

Hi Richard

First of all I will say I am not a doctor and you should talk to the doctor that prescribed Humira and / or the doctor that has advised you to stop taking it if you have any questions or concerns about it.

That said, I’ve been on Humira for many years and have had a few surgeries in that time. I haven’t always been told to stop - in fact the last 2 (spine) surgeries were emergency so stopping wasn’t an option. However, if that is what your medical *team* want (and hopefully they are talking to each other...) then I would say that you don’t really get withdrawals from biological medication as I understand it. What you might get is a recurrence of your symptoms and that could make you feel ill.

Or it could be something else, and if it were me — that is what I would assume. So if your “weird” feeling is something that you would normally see a GP about then that is what I would do.

Incidentally 6 weeks seems like a long time to have to stop meds for. I’ve had 5 relatively major surgeries and have never had to stop my meds for that long. 2 weeks (1 before, 1 after) is what I have done when I had to stop them. Obviously you are not me (different age, medical conditions, medications etc) and your medical team are the ones that decide, but I do hope your Rheumatologist agrees with this approach.

All the best.

🙏🏻

1 like
Reply

You may also like...